Inflammation : Hi guys, I was... - Crohn's and Colit...

Crohn's and Colitis Support

3,351 members1,091 posts

Inflammation

Sachalbrown
Sachalbrown

Hi guys,

I was diagnosed with ulcerative proctitis in April and I’ve been on several courses of steroids- currently on clipper and I don’t find their working. I had a stool test done this is 5 weeks into my steroids and it came as 1,000. I’m in a lot of pain daily and bleeding. Can anybody enlighten me as I haven’t had a face to face appointment (all being via telephone even when I was diagnosed ) and I want to know what people have done next ?

Thanks

Sacha

14 Replies
oldestnewest

Hello Sacha, Is that the only stool test result you have had? It is high, though I have been much higher. When you finish your current course of steroids, could you speak to your IBD nurse if you have one? Pain and bleeding mean you need something stronger - maybe a steroid enema if it's proctitis. Attack from the other end! They may move you onto the next level of drugs, such as azathioprine. There are other options too and it's really a case of trial and error until you find the right solution. Hope things improve soon.

Val

DLGJ
DLGJ in reply to Valbaty54

Hi no help really but I got diagnosed in December and I’m yet to find the rights meds. I think I’m on the 5th or 6th course fo steroids, each time I reduce down the dose it just comes back with a vengeance. I’m currently on the injections which damper your immune system. I started them in July. Not sure if there working yet x

Sachalbrown
Sachalbrown in reply to DLGJ

Bless you that sounds awful it is a pain in the bum (literally) it’s hard to find the right medication. I actually refused steroids initially, I wish i didn’t bother as they aren’t helping and I’m hating the side effects xx

Hi, this is my third stool test before I was diagnosed I was 700 second was the same and I’m now 1,000. I have 4 weekly appointments but mine was cancelled this week. I’m also doing salofalk enema and I’ve tried 3 other brands (which haven’t worked). Thanks so much for replying x

HI- I was diagnosed with UC around 12 years ago - I saw the ulcers on the screen during my colonoscopy. I have only taken salofalk granules (messaline) 1.5mg daily and they have soothed my bowel . Apparently they pop open in your bowel and get to work. I was given a steroid enema too but never used it. I also use coconut oil in my diet which has worked for me - either in a pan for cooking or a teaspoonful on toast. Taking all these steroids can affect your blood sugars also sleep, so I hope you get a better solution . I am now in remission as latest colonoscopy showed a clear bowel but still on salofalk. I do get some symptoms such as pain down the left side and knees hurting and having to rush to the toilet every so often but no bleeding and loose watery stools for years Take care x Anita

Thank you so much for the reply. I have tried salofalk but they made me worse, I’ve tried a few medications now with no real results. I seem to be getting worse and starting to have a lot of blood clots in my stool. So happy that you’ve found relieve and in remission x

I would suggest you get in touch with the IBD nurses. The consultant may have given you the number otherwise phone the consultants secretary for the number. The nurses are there to help you with problems between seeing the consultants. It seems you could be reacting to the steroids if you are worse now symptom wise. Xx if you don’t have the helpline number some one on here may have it for your hospital. Which hospital do you go to? Xx

I will try find the number tomorrow, I only know about my stool test being high as my drs actually phoned phoned me, I wouldn’t of been no wiser otherwise. I’m in South Wales I’ve never been seen in the hospital as was diagnosed in the beginning of lockdown xx

Are you on prednisolone or budesonide - i found budesonide of little use.

It is expected that once you are off the steroids your problems will come back - steroids cant induce remission - have you talked about maintenance therapy eg azathioprine, biologics etc? with your gastro guys.

From my experience of steroids (prednisolone), at around 15mg does my problems started to resurface.

Sachalbrown
Sachalbrown in reply to saj12

I’m on prednisolone but I’ve found no relief with them (I’m on week 5 now and I have 3 weeks left). I’m actually getting worse and bleeding a lot more and having a lot of blood clots in my stool. I’ve been on salofalk, foam enema and some other medications which have made my symptoms a lot worse. I’m unsure what to do next as nothing helps xx

saj12
saj12 in reply to Sachalbrown

What was your prednisolone start dose, and what are you tapering at. Did you symptoms stop/decrease at the top end of dose.

When I had real issues back of 2018 I was put on a course starting at 40mg and only tapering at 5mg/2wks = 16wk course (side effects side), this helped to settle symptoms whilst also being on azathioprine.

If the steroids are really not helping, bleeding etc, I think you need to contact the IBD nurses. Does your local hospital have an IBD flare line (phone/email) you can contact them on?

Sachalbrown
Sachalbrown in reply to saj12

I had to lower my dose after 4 weeks by one less tablet, I’m not very clued up on everything because I was diagnosed over lockdown and not actually seen anybody. I have had phone calls and was diagnosed via a letter so I don’t really have much clue really haha so it’s a big help to talk to people on here. I will phone my hospital tomorrow xx

saj12
saj12 in reply to Sachalbrown

Tbh something doesn’t add up with your dosing, if you only have 3 weeks left and have only dropped one tablet - that suggests you started at 10mg (Prednisoline is 5mg/tablet). I think you need to clarify your prescription - contact the gastro guys for assistance, 10mg is not a typical start dose... but I’m no expert.

Typically you should have received a card which shows your taper regime.

Sachalbrown
Sachalbrown in reply to saj12

Thank you, I will get in contact with them because I feel like I don’t have a clue regarding, any of the medications and the actual condition. X

You may also like...